Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Been poz for 10 years, is it time to start meds?
Nov 6, 2006

My new doctor told me today that I did not need to be on meds right now. I am not sure I agree with him. I was diagnosed with hiv in Jan of 2001. I know for a fact that I contracted it in the summer of 1996. My CD4 is 456 and my VL is 43009. So I have been living with this for 10 years now. I also have herpes, high-blood pressure, gout, acid reflux and chronic diarrhea, my digestive system is terrible; I know that is a lot for one person to have. Also just recently I had a staph infection on my face and he prescribed Clindamycin which worked, but he also told me that I have some sort of bacteria that loves antibiotics; so you can not prescribe antibiotics for it and it will clear up on its own in a few months. It starts with the letter M; I cant think of the name of it right now. He prescibed mupirocin nasal which is the generic bactroban nasal and told me to purchase hibiclens; which is (chlorhexidine gluconate solution 4.0% w/v) and that should help clear it up. With all of the things I have; coupled with the fact of how long I have been positive; I thought it was time to start on hiv meds. He said No. Is he right?

Response from Dr. Young

Thanks for your post.

You have methicillin-resistant Staph aureus (MRSA) skin infection- a condition of increasing frequency in the general (not just HIV) population. MRSA infection alone isn't a reason to start HIV treatments; with your counts and other symptoms, I'm in agreement with your doctor in that now isn't necessarily the time to start.

Hope this helps, BY



Previous
hiv/aids
Next
Kaposi sarcoma

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement